Korean J Leg Med.  2009 Nov;33(2):139-142.

Death After Accidental Injection of Tranexamic Acid During Spinal Anesthesia

Affiliations
  • 1Division of Forensic Medicine, National Institute of Scientific Investigation, Seoul, Korea. sanchee@korea.kr
  • 2Division of Forensic Toxicology, National Institute of Scientific Investigation, Seoul, Korea.
  • 3Seventh Special Force Brigade, Iksan, Korea.
  • 4Western District Office, National Institute of Scientific Investigation, Jangseong, Korea.

Abstract

Medication errors such as administration of wrong drugs, wrong dosage and erroneous route of administration are not rare among medical misadventures. We present an autopsy case of accidental injection of tranexamic acid instead of bupivacaine during spinal anesthesia, accompanying the quantitative result of the tranexamic acid in the blood, cerebrospinal fluid and each internal organs. We think that warning signs on syringes and ampoules, simple and unified guideline for drug administration, separative documentation of drug administration and interpersonal communication on drug information should be done to prevent this type of medical errors.

Keyword

accidental injection; tranexamic acid; spinal anesthesia; medical misadventure

MeSH Terms

Anesthesia, Spinal
Autopsy
Bupivacaine
Medical Errors
Medication Errors
Syringes
Tranexamic Acid
Bupivacaine
Tranexamic Acid
Full Text Links
  • KJLM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error